3 doctors weighed in:

Is it dangerous to get too much b vitamins each day?

3 doctors weighed in
Dr. Ralph Morgan Lewis
Family Medicine
2 doctors agree

In brief: For some of them

Most of the b vitamins must be replenished regularly, since any excess is excreted in the urine.
But some, if taken in excess can cause problems: b3—3000 mg nicotinamide or 1500 mg nicotinic acid/day can cause nausea, vomiting, signs of liver toxicity. B6— more than 1000 mg/day is associated with peripheral sensory neuropathy. B9 excess can mask B12 deficiency. B12 excess may cause rash.

In brief: For some of them

Most of the b vitamins must be replenished regularly, since any excess is excreted in the urine.
But some, if taken in excess can cause problems: b3—3000 mg nicotinamide or 1500 mg nicotinic acid/day can cause nausea, vomiting, signs of liver toxicity. B6— more than 1000 mg/day is associated with peripheral sensory neuropathy. B9 excess can mask B12 deficiency. B12 excess may cause rash.
Dr. Ralph Morgan Lewis
Dr. Ralph Morgan Lewis
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified,
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors